MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018; PTA BALLOON DILATATION CATHETER
Model Number U87554
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation for an angioplasty procedure via ipsilateral antegrade approach using 5fr sheath, the saline allegedly leaked from the hub during flushing.It was further reported that another device was used to complete the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 018 pta dilatation catheter was returned for evaluation.During visual evaluation, no kinks were noted to the catheter shaft and no anomalies to the luers, or y-body.During functional testing, an in-house presto inflation device was used to inflate the balloon and water was noted leaking at the strain relief.The strain relief was cut and under microscopic examination, a pinhole tear was noted on the catheter shaft.No further functional testing was performed.Therefore, the investigation is confirmed for the reported leak and identified material torn as water was noted leaking at a pinhole tear on the catheter shaft during functional testing.A definitive root cause for the reported leak and identified material torn could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 12/2023).

Brand Name
ULTRAVERSE 018
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15571073
Report Number2020394-2022-00788
Device Sequence Number6180488
Product Code LIT
UDI-Device Identifier00801741055119
UDI-Public(01)00801741055119
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU87554
Device Catalogue NumberU87554
Device Lot NumberCMFN0418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight60 KG